MAUDE Adverse Event Report: NUMED, INC. COVERED MOUNTED CP STENT; AORTIC STENT SYSTEM

NUMED, INC. COVERED MOUNTED CP STENT; AORTIC STENT SYSTEM
Model Number 428
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not saved by the account and was not returned to numed for investigation.A review of the product testing data in the device history record as well as statements provided by the user facility to the distributor were evaluated.No covering issues were noted with the device before use.During the advancing of the stent through the sheath the physician felt resistance and pulled the covered stent back through the sheath.The instructions for use states in the stent deployment section that "use of the tools supplied with the stent is necessary to defeat the hemostasis valve without damaging the stent or covering".It is unknown whether or not these tools were used during the advancement of the covered stent through the hemostasis valve.The physician retracted the covered stent back through the hemostasis valve.There is a warning in the instructions for use that states - "pulling the covered stent back through the introducer and/or hemostasis valve may cause the covering to catch and tear off of the stent".It is likely that this is why the covering came off of the stent.One covered stent is tested from every lot for covering adhsion strength.The stent tested for this lot of device had a covering pull strength of 2.78 lbs, which is well above the specification of 1.5lbs.All covered stent are also inspected for proper covering attachment during the final inspection process.All devices in this lot passed inspection with no issues.Even after the covering tore off the physician implanted the stent bare and the procedure was considered successful.
 
Event or Problem Description
As reported to numed on a report from the distributor: "inadequate cover fixation to stent.The cp stent cover got stuck in a cook checkflo 18fr introducer sheath while advancing the stent through the sheath.The physician saw the stent via fluoroscopy and felt resistance.They retracted back through the hemostasis valve and the cover came out separately from the stent.Umbilical tape was used to try to re-crimp the stent, however it did not work.The stent was advanced uncovered into the valve successfully.The indication the physician was using the product for: rvot and transcatheter valve implant.Crimping was involved only after the cover came off of the stent after initial advancement into introducer.The ring mandril was not used during the crimping process.The stent did not slip.Neither saline nor contrast media was used during prep.The inner balloon was inflated before the outer balloon.An inflation device with pressure gauge was used.The catheter shaft was not kinked.There was nothing unusual about the patient anatomy.The patient condition post procedure was good, the case was successful"."it is unclear if the hemostasis tools were used".

Brand Name
COVERED MOUNTED CP STENT
Common Device Name
AORTIC STENT SYSTEM
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key8549187
Report Number1318694-2019-00011
Device Sequence Number3236606
Product Code PNF
UDI-Device Identifier04046955091706
UDI-Public04046955091706
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number428
Device Catalogue NumberCMCP042
Device Lot NumberCMCP-1815
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight84